?

Log in

No account? Create an account
Everything is hideous, please send chocolate. - helen-louise
baratron
baratron
Everything is hideous, please send chocolate.
So wrecked right now. So very emo.

Went to the doctor on Friday 23rd March to discover that the reasons why she wanted me to reduce my dose of trazodone had nothing to do with its sedating effect. No, the reasons given were:

a) It's an "older medication" and now that the "older generation of GPs" has retired, there "aren't enough people in the practice who are familiar with prescribing it". Um.

I don't know what you think about this, but my reaction was very much WTF? I'm not even a doctor, but I know how to prescribe it, from reading the Merck Manual and MIMS and NHS Guidelines from health authorities who have everything publically online. It's used as a second-line medication for people with atypical depression who have already tried several antidepressants, have finally found one that works to some extent, but aren't getting complete control of symptoms. The usual dose is 100-150mg per day. It's best used in people who can't get to sleep rather than people who sleep too much.

b) It's the last medication that was added, so it should be the first medication to be reduced.

That sounds logical, until you THINK ABOUT IT. Maybe the last medication to be added is the one that's making the difference?!

So, yeah, I am pissed off.

Increased my dose of trazodone back up to 100 mg, and started feeling better almost immediately - but now I'm back to feeling shitty again, and don't know why. Definitely anxious. I "have" to be reading fiction or playing video games all the time because I stress out as soon as I think about things. My sleep patterns are entirely dysfunctional and inverted relative to the time zone that I'm in. I think that I need to find a new physiotherapist (yes, physio- not psycho-) since my old one retired, and the NHS in this area don't have anyone specifically trained in chronic hyperventilation. I've reached the point where I go to bed and can't fall asleep for hours because I can't relax because I can't breathe. And then I can't wake up because I've been having nightmares all night because my breathing is messed up. It's all very circular.

Also I've been doing a bit more tutoring for money (2 students per week rather than 1 - but that's 8 hours per week rather than 2), and it's also fairly obvious that the extra talking is not helping at all. I explained very clearly before I started why I couldn't go to the student's house, but now I'm getting emotional blackmail on me to go there. This should be easy enough to dispense with logic, but the mother "conveniently" loses the ability to understand English. I don't need this shit!

I'm pretty sure that the key is better breathing. I think that's at the root of everything.

But oh - how stressful it is having to try to find a new physiotherapist when you're already too stressed to function :(

Tags: ,
Current Mood: depressed depressed

11 comments or Leave a comment
Comments
redbird From: redbird Date: 11th April 2012 01:32 (UTC) (Link)
The other thing about the doctor saying there "aren't enough people in the practice who are familiar with prescribing it" is that my immediate reaction is "How many doctors does it take to write a prescription, and why can't they learn?"
quiet000001 From: quiet000001 Date: 11th April 2012 01:45 (UTC) (Link)
That 'it's an older drug' rubbish sounds like the hassle I get about being on methotrexate. Yes, I know there are newer drugs out there, but MTX has been being used practically FOREVER at this point, and so we know a lot about the side effects and longer term effects, at least relative to the newer stuff. So why the heck should I switch to something that has more unknown risk as long as MTX is working for me and my blood tests are coming up fine?

(Plus, since MTX is generic and I only need blood tests every three months, if something happens to my insurance it is at least halfway possible that I can stay on MTX and pay out of pocket. There is no WAY that is happening with any of the newer drugs because they cost a fortune.)

I mean, I get that maybe they're not familiar with it, but - wouldn't that just mean that you'd go 'oh, I see I have a patient on this drug, maybe I should learn more about it!'? Bah!
jinian From: jinian Date: 11th April 2012 02:43 (UTC) (Link)
That sounds like utter bullshit to me. Tell the doc to learn what she's doing then!

Pretty sure customers who have lost their ability to understand English are still going to comprehend "NO." :P
kshandra From: kshandra Date: 11th April 2012 04:44 (UTC) (Link)
*does lots of helpless handwaving in a valiant attempt to find something useful to say*
boxofdelights From: boxofdelights Date: 11th April 2012 04:54 (UTC) (Link)
I'm sorry things are being hideous.
bethanthepurple From: bethanthepurple Date: 11th April 2012 06:02 (UTC) (Link)
You deserve a NICE universe, not a shitty universe. GRRR.
maniackatie From: maniackatie Date: 11th April 2012 10:25 (UTC) (Link)
o.O

So you're telling me that I drove myself nuts learning medications with my Pharmacy course, but your doctor can't even learn one medication that her patient has been taking for an extended period of time? That is utterly ridiculous and lazy. Why do we pay these people so much?

The second comment from her is equally ridiculous and your reaction is similar to mine. I'm sure your doctor is a very intelligent person, but the things she said to you makes me facepalm.

I'm so sorry to hear that you're feeling so horrible. :( *Hugs and would offer lots of chocolate if she lived closer*

Edited at 2012-04-11 10:27 (UTC)
nitoda From: nitoda Date: 11th April 2012 17:50 (UTC) (Link)
Can come over with brownies on Friday if that would help?
meirion From: meirion Date: 11th April 2012 20:06 (UTC) (Link)
Doctor is useless. "Educate thyself, physician!"

If I had lovely writing rubbish to send you to cheer you, I would, but I haven't been feeling in a major writing mood lately.
treacle_well From: treacle_well Date: 12th April 2012 00:33 (UTC) (Link)
Grrrr.

Most hideous.

*hugs* or if you prefer, *drugs*
otterylexa From: otterylexa Date: 12th April 2012 14:07 (UTC) (Link)
WTF? *grrr*
11 comments or Leave a comment